MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ANTERIOR CERVICAL PLATE ASSEMBLY, 2-LEVEL, 034 MM (TI-6AI-4V ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

ALPHATEC SPINE, INC. ANTERIOR CERVICAL PLATE ASSEMBLY, 2-LEVEL, 034 MM (TI-6AI-4V ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 71002-034
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 4/2/2018 - additional information provided by the sale rep."100% positive the blocking slide did not stay in the patient.Detached section discarded by physician.The plate was installed at the c5-c7.The c6 vertebrae is without a screw.Not sure if additional contour added to the plate prior to implanting (via a plate bender)".An evaluation of the trestle luxe plate is not possible at this time.The implant remains fastened within the patients cervical vertebrae.Upon the receipt of additional information and/or the return of the implant a follow up report will be submitted.
 
Event or Problem Description
The surgeon grasped a plate with plate holder and as he was trying it in patient, one of the locking slides popped off.Surgeon installed the plate without a locking mechanism at that position, leaving the hole empty (c6).

Brand Name
ANTERIOR CERVICAL PLATE ASSEMBLY, 2-LEVEL, 034 MM (TI-6AI-4V ELI, NITINOL)
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key7454600
Report Number2027467-2018-00021
Device Sequence Number1146792
Product Code KWQ
UDI-Device Identifier00844856067011
UDI-Public(01)00844856067011
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K102820
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number71002-034
Device Catalogue Number71002-034
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2018
Initial Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR